Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 13, NWS Shreveport, LA

October 22, 20224 states

NWS Shreveport, LA issued this wind advisory at Oct 22, 2022, 2:25 PM CDT for 4 states. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 22, 2022, 2:25 PM CDT (19:25 UTC)
Expired
Oct 22, 2022, 7:00 PM CDT
In force
5 hr
Issued by
NWS Shreveport, LA
All 22 counties

Little River County, AR, Miller County, AR, Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2022-10-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2022-10-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

479 
WWUS74 KSHV 221925
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
225 PM CDT Sat Oct 22 2022

ARZ059-070-LAZ001-002-010-OKZ077-TXZ096-097-108>112-124>126-
136>138-149>151-230000-
/O.NEW.KSHV.WI.Y.0013.221022T1925Z-221023T0000Z/
Little River-Miller-Caddo-Bossier-De Soto-McCurtain-Red River-
Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-
Gregg-Harrison-Cherokee-Rusk-Panola-
Including the cities of Ashdown, Texarkana, Shreveport, 
Bossier City, Mansfield, Stonewall, Logansport, Idabel, 
Broken Bow, Clarksville, Bogata, Mount Vernon, Mount Pleasant, 
Pittsburg, Daingerfield, Lone Star, Naples, Omaha, Atlanta, 
Linden, Hughes Springs, Queen City, Mineola, Winnsboro, Quitman, 
Hawkins, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall,
Jacksonville, Rusk, Henderson, and Carthage
225 PM CDT Sat Oct 22 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 15 to 25 mph with gusts up to 30 mph.

* WHERE...Portions of southwest Arkansas, northwest Louisiana, 
  southeast Oklahoma and northeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds and rough waves on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

50

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Oct 22, 12:58 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 22, 12:58 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1258 PM CDT Sat Oct 22 2022

...New AVIATION...

.UPDATE...
Issued at 933 AM CDT Sat Oct 22 2022

Morning 12Z soundings at FWD and SHV show a lot of speed a bit
above the surface, as expected. A bit surprising is the fact that
the FWD sounding had 50 kt southwesterly winds at 925 mb, which is
impressive and suggests a lot of potential to mix down quite gusty
winds to the surface within the next few hours, especially across
E TX zones. Sustained winds and wind gusts are on the cusp of
needing wind advisory in western zones and this will be monitored
closely over the next few hours. Otherwise, the strong southerly
return flow in western zones is latching onto enough moisture to
result in some pockets of lower stratus clouds extending from
around McCurtain county OK SSW through Tyler, TX and the vicinity.
Models did not do a good job anticipating these clouds, but we
expect mixing to generally break them up before midday. That said,
the increasing moisture should result in at least a few cumulus
clouds bubbling up across the area throughout the day - but rain
chances will remain extremely low.

Despite the fact that moisture levels are increasing, the
combination of dry vegetation and soils, RH values dipping into
the 35 to 45 percent range this afternoon, and the mentioned winds
gusting from 20 to 30 mph late morning through the afternoon, will
bring an elevated potential for wildfires. There is an ongoing
Fire Danger Statement in effect for the whole area today which
thus remains very applicable. /50/

&&

.SHORT TERM...
(Saturday through Sunday)
Issued at 344 AM CDT Sat Oct 22 2022

Windy and dry conditions will continue across the Four State
Region through the rest of the weekend with temperatures remaining
above normal. This is due to troughing crossing the Intermountain
West into the Great Plains and ridging to our east funneling
southerly return flow across the area. This synoptic setup will
create a tighter pressure gradient that maintains southerly
surface flow, boosting dew points back into the 60s areawide.
Maximum temperatures will reach the mid-to-upper 80s nearly
areawide once again under partly cloudy skies by today and
tomorrow afternoon, well above normal for this time of the year.
Minimum temperatures will remain well above the 60-degree mark
tonight with more cloud cover rebuilding into the early morning
hours.

With more Gulf moisture returning to the atmosphere (yet no
precipitation expected through the weekend), Cu fields are
expected to return through the daylight hours today, however,
higher winds will maintain the fire weather threat through the
rest of the weekend. /16/

&&

.LONG TERM...
(Sunday Night through Saturday)
Issued at 344 AM CDT Sat Oct 22 2022

The flow aloft will transition to SW across the region Sunday night,
ahead of longwave troughing that will shift from the Great Basin
into the Desert SW and Rockies by Monday morning. The pressure
gradient will remain tight over the Srn Plains Sunday night ahead of
this trough, with the low level moisture profile expected to
gradually deepen overnight through the day Monday. This trough is
expected to pick up the remnants of Hurricane Roslyn over the Ern
Pacific just W of the Cntrl MX coast, as she becomes absorbed within
the trough across Srn and Cntrl TX late Sunday afternoon through
Sunday night. This added moisture will prime the pump as large scale
forcing increases along the attendant cold front from Cntrl OK into
WCntrl TX, with convection expected to develop and deepen before
gradually spreading E across the Srn Plains and Ozarks during the
day Monday. Despite the strong shear in place ahead of the front,
SBCapes and lapse rates are depicted to remain quite meager,
although some weak instability may develop late across Deep E TX
into the Lower Toledo Bend Country of WCntrl LA where richer theta-e
air will mix N. This will be coincident with the development of a
closed low along the base of the trough in VC of the Middle Red
River Valley, which should enhance sfc cyclogenesis along the front
from NE TX into SE OK/adjacent SW AR. However, drier air aloft
remains progged to entrain E beneath the closed low Tuesday morning,
thus quickly tapering the deeper convection from W to E although
some wrap-around post-frontal -SHRA may linger across the Nrn and
Ern sections of the region during the afternoon. Given some
uncertainty with the arrival of the convection during the day
Monday, have scaled back the NBM pops from categorical to likely for
SE OK, but did expand the categorical pops farther E across SW AR/NW
LA/much of E TX Monday night, while also expanding the likely pops
Tuesday morning to cover much of ECntrl LA and SCntrl AR. This
should result in widespread beneficial rainfall to much of the
region, with the higher QPF's expected to be near and NW of the I-30
corridor of NE TX/SW AR, with 2-3+ inches common over these areas.

Should see a return of cooler/below normal temps with the fropa
Tuesday as some wrap-around stratocu may linger in VC of the closed
low, before the cigs clear from NW to SE Tuesday night. Sfc ridging
will expand SSE into the Srn Plains/Lower MS Valley Wednesday, thus
maintaining the cool and dry conditions over the area through late
week. The zonal flow aloft in wake of the trough/low passage by
midweek is expected to again transition back to SW by Thursday
night/Friday, ahead of the next upper trough progged to drop SE into
the Red River Valley. Attm, low level moisture return is expected to
be negligible, although strong elevated forcing ahead of this trough
should yield enough saturation of the column to support an increase
in scattered convection late Thursday night over the region. Have
maintained low to mid chance pops areawide through Friday before
diminishing to start next weekend, with a weak reinforcement of
cooler air expected to drift SE into the area, thus returning temps
back below the daily norms.

15

&&

.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Sat Oct 22 2022

A tightening west to east pressure gradient is making for strong
south to southwest surface winds today and this will continue
through tomorrow as a storm system develops in the center of the
country. Expect through early evening tonight, and again by late
morning tomorrow, sustained surface winds of 15 to 20 mph and
occasional gusts to 30 mph (with the highest winds across TXK and
TYR). These winds will relax a bit tonight, especially across ELD
and MLU, but will not by a great deal. While it is currently not
in the official TAF, we will be monitoring late tonight into early
tomorrow morning for some low level wind shear issues. Otherwise,
a scattered cumulus field with bases of 4 to 5 kft will be place
this afternoon with VFR conditions. Late tonight into early
tomorrow morning there will be the potential for some patchy MVFR
stratus around the region, but especially around TYR and LFK.
Expect any of this type of stratus to break up by 10 to 11 AM
tomorrow morning, with a return to VFR conditions and gusty winds.
/50/

&&

.FIRE WEATHER...
Issued at 1150 AM CDT Fri Oct 21 2022

With a deep layer of dry air in place and little rainfall since
early September, our fuel dryness levels are getting critical,
particularly in Northeast Texas and southeastern Oklahoma. With
this in mind along with fires reported this week in McCurtain
County, OK, we coordinated the issuance of a Fire Danger Statement
earlier today with the Oklahoma Forestry Services and Texas A&M
Forest Service offices. Relative humidity values will be just
above critical Red Flag Warning criteria in the 25-30 percent
range with winds below critical values in the 10-15 mph range with
gusts to 20-25 mph. While we anticipate slightly higher RH values
tomorrow, winds will be stronger with 15-20 mph sustained and
gusts to 25-30 mph. With that in mind, a Fire Danger Statement may
be needed again on Saturday and possibly again on Sunday.
/04-Woodrum/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  84  65  85  64 /   0   0   0   0
MLU  84  61  85  60 /   0   0   0   0
DEQ  86  63  86  64 /   0  10  10  10
TXK  84  66  85  65 /   0   0   0   0
ELD  82  61  83  58 /   0   0   0   0
TYR  86  66  86  68 /   0   0   0  10
GGG  85  64  85  65 /   0   0   0  10
LFK  85  63  86  66 /   0   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....15
AVIATION...50
Hazardous weather outlook, Oct 22, 2:08 PM CDT, 17 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
208 PM CDT Sat Oct 22 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-231100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
208 PM CDT Sat Oct 22 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This afternoon and tonight.

Gusty south winds and low relative humidities will contribute to the
ignition and spread of wildfires across the region today given the
the critically dry fuels in place. Outdoor burning activities are
strongly discouraged.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

An elevated fire risk is expected on Sunday as gusty south winds,
low relative humidities, and critically dry fuels persist.

However, showers and thunderstorms will begin to increase Monday
across portions of Northeast Texas, Southeast Oklahoma, and adjacent
portions of Southwest Arkansas, and will spread east across the
remainder of the region Monday night and into Tuesday ahead of a
cold front and a strong upper level storm system. A few severe storms
will be possible overnight Monday and into Tuesday morning. Damaging
winds should be the primary threats, but an isolated tornado cannot
be ruled out.

Scattered showers and a few isolated thunderstorms will be possible
on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

09

Nearby

Wind Advisories in Texas, 2022Wind Advisories in Louisiana, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.